Alert archive / New York / Tornado Warnings in 2019
Tornado Warning 25, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Aug 15, 2019, 6:55 PM EDT for Chemung County, New York. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2019, 6:55 PM EDT (22:55 UTC)
- Expired
- Aug 15, 2019, 7:13 PM EDT
- In force
- 18 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Chemung County, NY
The radar
The Binghamton radar (KBGM), 70 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730
WFUS51 KBGM 152255
TORBGM
NYC015-152330-
/O.NEW.KBGM.TO.W.0025.190815T2255Z-190815T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
655 PM EDT Thu Aug 15 2019
The National Weather Service in Binghamton has issued a
* Tornado Warning for...
West central Chemung County in central New York...
* Until 730 PM EDT.
* At 655 PM EDT, a severe thunderstorm capable of producing a tornado
was located near East Corning, or near West Elmira, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Big Flats around 705 PM EDT.
Elmira and West Elmira around 715 PM EDT.
Horseheads, Elmira Heights and Horseheads North around 720 PM EDT.
Breesport around 730 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4222 7676 4211 7668 4206 7697 4210 7697
TIME...MOT...LOC 2255Z 246DEG 18KT 4208 7695
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Kistner2 follow-up statements
260
WWUS51 KBGM 152307
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
707 PM EDT Thu Aug 15 2019
NYC015-152330-
/O.CON.KBGM.TO.W.0025.000000T0000Z-190815T2330Z/
Chemung NY-
707 PM EDT Thu Aug 15 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR CENTRAL
CHEMUNG COUNTY...
At 707 PM EDT, a severe thunderstorm capable of producing a tornado
was located over West Elmira, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Southport around 710 PM EDT.
West Elmira around 715 PM EDT.
Elmira, Horseheads and Elmira Heights around 720 PM EDT.
Breesport around 730 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4207 7690 4212 7690 4221 7675 4211 7668
TIME...MOT...LOC 2307Z 246DEG 18KT 4210 7689
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Kistner155
WWUS51 KBGM 152313
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
713 PM EDT Thu Aug 15 2019
NYC015-152323-
/O.CAN.KBGM.TO.W.0025.000000T0000Z-190815T2330Z/
Chemung NY-
713 PM EDT Thu Aug 15 2019
...THE TORNADO WARNING FOR CENTRAL CHEMUNG COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
LAT...LON 4207 7690 4212 7690 4221 7675 4211 7668
TIME...MOT...LOC 2311Z 246DEG 18KT 4211 7685
$$
KistnerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Aug 15, 4:08 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 15, 4:08 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 408 PM EDT Thu Aug 15 2019 .SYNOPSIS... A weak frontal system with unstable air will track across NY and PA this afternoon and evening. Scattered showers and thunderstorms will continue into tonight. The weather will remain unsettled into the weekend. && .NEAR TERM /THROUGH FRIDAY NIGHT/... 3 pm update... A weak surface trough in eastern Ohio will move slowly east and weaken further tonight. A short wave will move through our area into tonight. In addition an upper level jet is on the east coast providing added lift. With surface heating today, cape has increased to 1500 in the far west and southwest. Deep shear in the same area is 40 kts. This area coincides with the better thunderstorm coverage and the slight chance of severe on the day 1 from the storm prediction center. In the northeast still stable and dry. Showers and thunderstorms will push northeast into tonight with the short wave. The slow movement of the thunderstorms has caused heavy rain to add up to 2 or 3 inches in Luzerne County with flooded roads. Will need to watch for training as more storms develop. pwats around 1.25" with slow movement this afternoon increasing tonight. Another short wave late tonight will increase the coverage across Syracuse and Utica. With the clouds and high dewpoints, low temperatures will be mostly in the low 60s. Friday will be similar with more showers and thunderstorms. Diurnal heating will help with the instability as temperatures rise to the upper 70s. Forcing will be weaker than today. Friday night showers and thunderstorms taper off with the lack of heating. Lows in the mid 60s. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... 330 pm update... Main concerns in the short term remain focused on the persistent chance of showers and thunderstorms through the weekend with temperatures warming well above average. Large scale synoptic pattern will remain defined by weak cyclonic flow with embedded short waves rotating across the eastern Great Lakes and Northeast through the weekend. The first, slightly more amplified, wave will track e/ne through central NY on Saturday, and combine with modest instability to trigger more showers and thunderstorms in the afternoon and evening. Temperatures on Saturday will climb into the lower 80s with dew points in the upper 60s making it feel like the mid 80s. Conditions will be even hotter on Sunday with highs reaching into the mid to upper 80s...close to 90. The highest heat indices will be in the lower 90s along the lake plain of the nrn Finger Lakes and in the valley locations of the srn tier of NY and ne PA. A weaker wave rotates through on Sunday, but should still be able to combine with modest to high instability by the afternoon to generate more showers and thunderstorms. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... 330 pm update... A broad and relatively flat upper ridge will build across much of the eastern US Monday and Tuesday with continued warmth and slightly drier weather conditions likely. The overall flow pattern will be flat across the ern Great Lakes into nrn New England...so the increased heat and humidity will combine with weak ripples along the nrn periphery of the ridge to produce slight chances for thunderstorms both Monday and Tuesday afternoon/evening. An upper low over Hudson Bay will eventually rotate e/sewd by the middle of the week with a spoke of energy dropping south across the Great Lakes into the Northeast. This wave will have much cooler and drier air associated with it and likely interact with the warm and humid air mass in place to trigger showers and storms along and ahead of the front. Temperatures will still remain near normal and very pleasant...into the upper 70s and lower 80s...behind the front. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... 130 pm update... A scattered to broken cumulus deck with a base of 4000-6000 feet will be over the terminals into this evening. Showers and thunderstorms are developing near AVP/BGM/ELM and tracking slowly northeast. Brief restrictions are possible with stronger storms. This will move into the ITH area around 22z then to SYR/RME around 00z. Restrictions likely late tonight at all but SYR. Most restrictions will be due to cigs falling to MVFR but at ELM vsbys could also be MVFR. AVP/BGM should fall to fuel alternate MVFR 10 to 15z. All NY sites go to VFR by 16z. Light southeast winds at 5 kts this afternoon. Winds turn south late tonight. Outlook... Friday afternoon to Saturday...MVFR to VFR conditions with scattered showers possible. Sunday to Tuesday...Restrictions possible in rain showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...TAC NEAR TERM...TAC SHORT TERM...BJT LONG TERM...BJT AVIATION...TAC
Hazardous weather outlook, Aug 15, 3:01 PM EDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 301 PM EDT Thu Aug 15 2019 NYZ009-018-036-037-045-046-057-062-PAZ040-048-072-161915- Northern Oneida-Onondaga-Madison-Southern Oneida-Chenango-Otsego- Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne- 301 PM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ015>017-022>025-044-055-056-PAZ038-039-043-044-047-161915- Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- Cortland-Tioga-Broome-Bradford-Susquehanna-Wyoming-Lackawanna- Luzerne- 301 PM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated thunderstorms will occur this afternoon and evening. A few thunderstorms could have damaging winds and flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 15, 6:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
638 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD NESCOPECK 41.05N 76.21W
08/15/2019 LUZERNE PA 911 CALL CENTER
ROADWAY FLOODED NEAR 704 BERWICK HAZLETON HWY
0339 PM FLOOD HAZLETON 40.95N 75.97W
08/15/2019 LUZERNE PA 911 CALL CENTER
STREET FLOODING 22ND ST
0410 PM TSTM WND DMG 2 ESE MIDWAY 42.24N 76.80W
08/15/2019 CHEMUNG NY 911 CALL CENTER
POLE AND WIRES DOWN NEAR 903 RIDGE RD
0517 PM HAIL UPPER LISLE 42.40N 75.96W
08/15/2019 M0.75 INCH BROOME NY SOCIAL MEDIA
0529 PM TSTM WND DMG MARATHON 42.44N 76.04W
08/15/2019 CORTLAND NY 911 CALL CENTER
TREE DOWN ON WIRES NEAR 17 ACADEMY STREET
0534 PM TSTM WND DMG 1 ESE SOUTH HORNELL 42.30N 77.63W
08/15/2019 STEUBEN NY 911 CALL CENTER
TREE DOWN ON ROADWAY NEAR 6138 COUNTY ROAD 29
0605 PM HEAVY RAIN HORNELL 42.32N 77.66W
08/15/2019 M1.38 INCH STEUBEN NY TRAINED SPOTTER
RAINFALL LAST HOUR
0613 PM TSTM WND DMG CAMERON 42.20N 77.40W
08/15/2019 STEUBEN NY 911 CALL CENTER
LARGE TREE BRANCH DOWN ON WIRES NEAR 6315 COUNTY ROAD
119.
0613 PM TSTM WND DMG CAMERON 42.20N 77.41W
08/15/2019 STEUBEN NY 911 CALL CENTER
TREE DOWN BLOCKING ONE LANE OF ROADWAY NEAR COUNTY ROAD
10 AND COUNTY ROAD 119.
0624 PM TSTM WND DMG 1 SSE POMPEY 42.88N 76.00W
08/15/2019 ONONDAGA NY 911 CALL CENTER
SEVERAL TREES DOWN ON CEMETERY ROAD BETWEEN NUMBER 4
ROAD AND NUMBER 5 ROAD
&&
BJGLocal storm report, Aug 15, 6:43 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
643 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 2 SSE SOUTH THURSTON 42.18N 77.28W
08/15/2019 STEUBEN NY 911 CALL CENTER
MULTIPLE TREES DOWN NEAR COUNTY ROAD 3 AND CHAPPEL
ROAD.
&&
BJGLocal storm report, Aug 15, 6:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG POMPEY CENTER 42.92N 75.95W
08/15/2019 ONONDAGA NY 911 CALL CENTER
WIRES DOWN ON POMPEY CENTER RD NEAR ROUTE 20
&&
CJH/BJGLocal storm report, Aug 15, 6:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
646 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 SSE GANG MILLS 42.14N 77.13W
08/15/2019 STEUBEN NY 911 CALL CENTER
WIRES DOWN NEAR 152 FOREST DRIVE.
&&
BJGLocal storm report, Aug 15, 6:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
648 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG 1 S SOUTH THURSTON 42.19N 77.29W
08/15/2019 STEUBEN NY 911 CALL CENTER
TREE DOWN ON WIRES NEAR 3928 EDDY ROAD.
&&
BJGLocal storm report, Aug 15, 6:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
653 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 NNW ADDISON 42.15N 77.25W
08/15/2019 STEUBEN NY 911 CALL CENTER
MULTIPLE TREES DOWN BETWEEN COUNTY ROAD 3 AND COUNTY
ROAD 1.
&&
BJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:59 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Tioga, Tompkins | 48 min |
| Aug 15, 5:13 PM EDT | Flash Flood Warning | BGM | Chemung, Schuyler, Tompkins | 3 hr |
| Aug 15, 5:18 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland | 26 min |
| Aug 15, 5:24 PM EDT | Special Weather Statement | BGM | Steuben | 51 min |
| Aug 15, 5:33 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 42 min |
| Aug 15, 5:39 PM EDT | Areal Flood Advisory | BGM | Schuyler, Steuben | 4 hr |
| Aug 15, 5:56 PM EDT | Tornado Warning | BGM | Steuben | 34 min |
| Aug 15, 6:02 PM EDT | Areal Flood Advisory | BGM | Steuben | 4 hr |
| Aug 15, 6:09 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 51 min |
| Aug 15, 6:24 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 25 min |
| Aug 15, 6:47 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 43 min |
| Aug 15, 7:09 PM EDT | Areal Flood Advisory | BGM | Tioga, Tompkins | 5 hr |
| Aug 15, 7:25 PM EDT | Special Weather Statement | BGM | Tompkins | 35 min |
| Aug 15, 7:27 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 63 min |
| Aug 15, 7:30 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Tioga, Tompkins | 24 min |
| Aug 15, 7:31 PM EDT | Areal Flood Advisory | BGM | Chemung, Steuben | 3 hr |
| Aug 15, 7:45 PM EDT | Flash Flood Warning | BGM | Cortland, Tioga, Tompkins | 3 hr |
Nearby
Tornado Warnings in New York, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.